# SDR DALA2016032202286

- Difficulty date: March 19, 2016
- Submitted: March 24, 2016
- Operation: Air carrier
- Aircraft: N944DN
- Make and model: Doug MD-90-30
- Aircraft serial: 53558
- Aircraft time: 38,472 hours, 32,889 cycles
- System (JASC): 4940 · APU Start/Ignition System
- Part: Starter
- Condition: Damaged
- Location: Apu
- Stage of operation: TX
- How discovered: O
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

AFTER ARRIVAL TO GATE, WITH ENGINES SHUTDOWN, A FEW PASSENGERS COMPLAINED OF A STRONG BURNING METAL ODOR AT THE AFT OF THE AIRCRAFT. FLIGHT CREW DID A WALKAROUND AND NOTED A STRONG BURNING ODOR AND SMOKE COMING FROM APU EXHAUST.  MAINTENANCE FOUND THE APU STARTER DAMAGED, MEL 49-10-01 APPLIED.  APU WAS R & R.
